Drug Reaction, GI Intolerance

The upset stomach you are having may be from the medications you are taking. Often an upset stomach from medication comes from irritation of the stomach. This is often not a true allergic reaction.

CAUSES

Some medications can cause reactions. This may be a mild rash, nausea and vomiting, or a life- threatening reaction called anaphylaxis. Anaphylaxis involves the whole body.

HOME CARE INSTRUCTIONS

  • If the only problem you are having is an upset stomach, taking the medication with some food or something in your stomach may make the problem go away. If this remedy does not work, you should contact your caregiver. It may be necessary to switch medication.

  • This will not work if the medication must be taken on an empty stomach.

SEEK MEDICAL CARE IF:

  • You develop other problems that are getting worse rather than better.

  • You develop new symptoms.

  • There is a return of the symptoms that brought you to your caregiver or to the emergency department.

SEEK IMMEDIATE MEDICAL CARE IF:

  • You have difficulty breathing, are wheezing, or you have a tight feeling in your chest or throat.

  • You have a swollen mouth, or you have hives, swelling, or itching all over your body. THIS IS AN EMERGENCY - CALL 911.

  • You develop severe vomiting or diarrhea.

  • You feel faint or pass out. THIS IS AN EMERGENCY! FAMILY OR CAREGIVER SHOULD CALL 911.

MAKE SURE YOU:

  • Understand these instructions.

  • Will watch your condition.

  • Will get help right away if you are not doing well or get worse.